Alert archive / Puerto Rico / Flash Flood Warnings in 2011
Flash Flood Warning 120, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 23, 2011, 3:38 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2011, 3:38 PM CDT (20:38 UTC)
- Expired
- Aug 23, 2011, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
The radar
The San Juan radar (TJUA), 44 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
605
WGCA52 TJSJ 232038
FFWSJU
PRC043-075-113-149-232330-
/O.NEW.TJSJ.FF.W.0120.110823T2038Z-110823T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
438 PM AST TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COAMO
VILLALBA
JUANA DIAZ
PONCE
* UNTIL 730 PM AST
* THIS IS A POTENTIAL FOR A FLASH FLOOD EMERGENCY FOR
VILLALBA...DOWNSTREAM OF LAGO TOA VACA AT DAMSITE.
* AT 424 PM AST...THE PUERTO RICO LOCAL WATER AGENCY HAS REPORTED
THAT THE GATE AT LAGO TOA VACA COULD POTENTIAL AUTOMATICALLY OPEN
DUE TO THE CURRENT HIGH FLOWS. IF THIS OCCURS...FLOODING...WITH
SHARP RISES IN THE RIVER LEVELS WILL OCCUR IN THE COMMUNITIES
DOWNSTREAM OF THE LAKE...INCLUDING THE COMMUNITIES OF GUAYABAL IN
JACAGUAS...THE FLOW WILL ALSO IMPACT ALL OF THE COMMUNITIES SOUTH
UNTIL IT REACHES THE CARIBBEAN SEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1809 6654 1819 6646 1816 6633 1807 6646
1798 6652 1797 6657
$$
AAS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
829
WGCA72 TJSJ 232323
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
723 PM AST TUE AUG 23 2011
PRC043-075-113-149-232332-
/O.EXP.TJSJ.FF.W.0120.000000T0000Z-110823T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COAMO PR-VILLALBA PR-JUANA DIAZ PR-PONCE PR-
723 PM AST TUE AUG 23 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM AST FOR PONCE...
JUANA DIAZ...VILLALBA AND COAMO MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME. HOWEVER...RIVER ACROSS
THESE AREA REMAINS AT HIGH LEVELS. CONTINUE TO MONITOR FOR ANY
UPDATES FOR THESE AREAS.
LAT...LON 1809 6654 1819 6646 1816 6633 1807 6646
1798 6652 1797 6657
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:38 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 23, 2:38 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
338 PM AST TUE AUG 23 2011
.SYNOPSIS...AT UPPER LEVELS...HIGH PRESSURE FROM IRENE WILL FILL
IN OVER THE ATLANTIC JUST NORTH OF THE GREATER ANTILLES DURING THE
REST OF THE WEEK. MEANWHILE A TUTT LOW LOCATED 1050 MILES EAST
NORTHEAST OF SAN JUAN WILL MOVE NORTHWEST TO A POSITION 750 MILES
NORTHEAST OF SAN JUAN BY FRIDAY. IT IS EXPECTED TO BECOME
STATIONARY OVER THE WEEKEND AND JOIN A STRONG TROUGH EARLY NEXT
WEEK. HIGH PRESSURE WILL BUILD IN NEXT WEEK.
AT MID LEVELS...EFFECTS FROM IRENE WILL FADE BY WEDNESDAY NIGHT
WITH A WEAK LOW 650 MILES NORTHEAST OF PUERTO RICO ALSO MOVING
TOWARD THE NORTHWEST AND DISSIPATING BY SUNDAY. A WEAK LOBE OF THIS
LOW WILL LINGER NEAR PUERTO RICO AND SHIFT WESTWARD OVER THE
WEEKEND. ELSEWHERE HIGH PRESSURE IN THE CENTRAL ATLANTIC SHIFTS
INTO THE WESTERN ATLANTIC FOLLOWING THE PASSAGE OF IRENE DURING
THE NEXT 7 DAYS.
AT LOWER LEVELS...RAIN BANDS FROM IRENE...CURRENTLY JUST NORTH OF
HAITI...CONTINUE OVER THE LOCAL AREA...ESPECIALLY PUERTO
RICO...AND MOISTURE FLOW OUT OF THE SOUTHEAST CONTINUES OVER THE
AREA THROUGH THURSDAY. DRIER AIR MAY ENTER FROM THE NORTHEAST IN A
LOBE OF THE SURFACE HIGH OVER THE CENTRAL ATLANTIC...BUT IT IS
FOLLOWED BY MORE DEEP MOISTURE OVER THE WEEKEND IN A WEAK TROUGH
EXTENDING SOUTH SOUTHWEST OUT OF A LOW ALSO NOTED AT MID LEVELS.
HIGH PRESSURE THEN WEAKLY EXTENDS INTO THE NORTHEAST CARIBBEAN
UNTIL MID WEEK NEXT WEEK.
&&
.DISCUSSION...CURRENTLY A RAIN BAND FROM HURRICANE IRENE EXTENDS
ACROSS PUERTO RICO FROM JUST NORTH OF THE DOMINICAN REPUBLIC
ACROSS AGUADA AND PONCE AND SOUTH INTO THE CARIBBEAN. A NATIONAL
WEATHER SERVICE EMPLOYEE REPORTED MAMMATUS IN THE VICINITY OF
MAYAGUEZ AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NUMBER OF VORTICES AND POSSIBLY TORNADOES...WATER SPOUTS OR FUNNEL
CLOUDS IN THE BAND. VERY HEAVY RAIN IS NOW MOVING NORTH OVER THE
CENTRAL PORTION OF PUERTO RICO AS THIS EXTRAORDINARY RAINFALL
EVENT CONTINUE OVER THE ISLAND. SHOWERS AND THUNDERSTORMS ARE ALSO
SCATTERED ACROSS EASTERN PUERTO RICO...AND NEAR SAINT CROIX.
CURRENT INDICATIONS ARE THAT THE RAIN BANDS WILL CONTINUE FOR
ANOTHER 24 HOURS OVER THE AREA. MOIST FLOW FROM THE SOUTHEAST WILL
ALSO AID IN LOCAL SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH
THURSDAY...GRADUALLY EVOLVING INTO A MORE NORMAL EASTERLY FLOW
PATTERN FAVORABLE TO INLAND CONVECTION DURING THE AFTERNOON ON
THURSDAY. SLIGHTLY DRIER AIR ON FRIDAY MAY REDUCE OVER ALL RAINFALL
INTENSITY AND COVERAGE...BUT MOIST AIR RETURNS OVER THE WEEKEND AS
A WEAK THROUGH MOVES THROUGH THE AREA AND MORE HEAVY RAIN IS
EXPECTED...MAINLY IN THE WESTERN AND CENTRAL INTERIOR.
&&
.AVIATION...RAINBANDS ARE STILL PRODUCING WEATHER HAZARDOUS TO
AVIATION WITH LOW CEILINGS...SEVERE TURBULENCE...POSSIBLE TORNADOES
AND SCATTERED THUNDERSTORMS. MOUNTAINS OF THE LOCAL ISLANDS REMAIN
OBSCURED AND MVFR AND IFR CONDITIONS PREVAIL IN THE RAIN BANDS.
WINDS ARE 20 TO 30 KNOTS FROM THE SOUTH. CONDITIONS WILL GRADUALLY
IMPROVE BUT VFR WILL NOT LIKELY PREVAIL UNTIL THURSDAY NIGHT OR
FRIDAY MORNING.
&&
.MARINE...RAINBANDS WILL BRING GUSTY WINDS AND LOCALLY HIGHER
SEAS WITH THE POSSIBILITY OF WATER SPOUTS ESPECIALLY SOUTH OF
PONCE. PLEASE MONITOR NOAA WEATHER RADIO FOR THE LATEST WARNINGS.
GRADUAL IMPROVEMENT WILL BE NOTED THROUGH FRIDAY...HOWEVER
CONDITIONS MAY BECOME MORE UNSETTLED SATURDAY AND SUNDAY. WINDS
AND SEAS FROM THE CORE OF IRENE SHOULD ABATE BY EARLY TOMORROW
MORNING...BUT RAIN BANDS WILL CONTINUE TO PRODUCE STRONG GUSTY
WINDS AND THUNDERSTORMS WITH THE POSSIBILITY OF WATERSPOUTS THROUGH
AT LEAST WEDNESDAY NIGHT.
&&
.HYDROLOGY...RIVERS APPEAR TO HAVE CRESTED...BUT ADDITIONAL HEAVY
RAINS NOW IN PUERTO RICO WILL LIKELY SEND AT LEAST SOME OF THEM TO
HIGHER LEVELS THAN HAVE HERETOFORE BEEN EXPERIENCED WITH HURRICANE
IRENE.
&&
.CLIMATE...RAINFALL AMOUNTS HAVE EXCEEDED THE ALL-TIME AMOUNTS FOR
THE YEAR TO DATE IN SAN JUAN AND SAINT CROIX AND WE ARE NOW IN THE
NINTH WETTEST THREE-DAY PERIOD RECORDED SINCE 1898 FOR SAN JUAN
WITH 8.80 INCHES. THE WETTEST THREE DAY PERIOD WAS 10.09 INCHES
ENDING ON 14 DECEMBER 1981.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 88 78 90 / 60 60 60 40
STT 78 87 79 88 / 60 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ALL OF PUERTO
RICO EXCEPT CULEBRA AND VIEQUES.
SCA...AMZ710-741.
VI...SCA...AMZ710.
&&
11/12Hazardous weather outlook, Aug 23, 5:30 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE AUG 23 2011 AMZ710>745-PRZ001>013-241030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 630 AM AST TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO THROUGH TUESDAY MORNING. PLEASE REFER TO SHORT TERM WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN RAPID RISES ON RIVERS...CREEKS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL AMOUNTS GREATER THAN THREE INCHES AND FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-241030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 630 AM AST TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN RAPID RISES ON GUTS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL AMOUNTS GREATER THAN THREE INCHES WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Aug 23, 11:55 AM CDT, 3 hours 43 minutes before
PRC021-033-051-061-127-135-137-231800-
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
1255 PM AST TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 115 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
BAYAMON...TOA ALTA...DORADO...GUAYNABO...CATANO...SAN JUAN AND
TOA BAJA
AT 1250 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BAYAMON...MOVING NORTH AT 30 MPH. THIS
THUNDERSTORM WILL BRING STRONG GUSTY WINDS OF POSSIBLY 30 TO 50 MPH
AND VERY HEAVY RAIN ACROSS THESE MUNICIPALITIES.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
ERSpecial weather statement, Aug 23, 11:56 AM CDT, 3 hours 42 minutes before
PRC001-011-023-055-059-067-073-075-079-081-083-093-097-111-113-121-
125-141-149-153-231745-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1239 PM AST MARTES 23 DE AGOSTO DE 2011
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
A 1:45 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
HORMIGUEROS...JAYUYA...ADJUNTAS...MARICAO...SABANA GRANDE...SAN
GERMAN...UTUADO...YAUCO...VILLALBA...LAS MARIAS...LARES...
GUAYANILLA...GUANICA...JUANA DIAZ...PONCE...CABO ROJO...
MAYAGUEZ...PENUELAS...LAJAS Y ANASCO
A LAS 12:37 PM AST...EL RADAR DOPPLER INDICO UNA LINEA DE AGUACEROS
Y TRONADAS SOBRE LAS AGUAS DEL CARIBE MOVIENDOSE AL NORTE A 25 MPH
HACIA EL SUR DE LA COSTA DE PUERTO RICO. ESTA LINEA TRAERA RAFAGAS
DE VIENTO DE POSIBLEMENTE 30 A 50 MPH Y FUERTES LLUVIAS A TRAVES DE
ESTOS MUNICIPIOS DURANTE LAS PROXIMAS HORAS.
RAYOS INTENSOS SE REPORTAN CON ESTA TORMENTA. SI SE ENCUENTRA EN EL
EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO ARBOLES. MUEVASE
AL INTERIOR DE UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL
INTERIOR MANTENGASE ALEJADO DE LAS VENTANAS Y PUERTAS Y EVITE
UTILIZAR ENSERES ELECTRICOS.
ER/KNSpecial weather statement, Aug 23, 12:03 PM CDT, 3 hours 35 minutes before
PRC021-033-051-061-127-135-137-231800-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1255 AM AST MARTES 23 DE AGOSTO DE 2011
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 1:15 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
BAYAMON...TOA ALTA...DORADO...GUAYNABO...CATANO...SAN JUAN Y
TOA BAJA
A LAS 12:50 PM AST...EL RADAR DOPPLER INDICO UNA TRONADA SOBRE
BAYAMON...MOVIENDOSE HACIA EL NORTE A 30 MPH. ESTA TRONADA TRAERA LA
POSIBILIDAD DE VIENTOS EN RAFAGAS FUERTES DE 30 A 50 MPH Y LLUVIAS
BIEN FUERTES A TRAVES DE ESTAS MUNICIPALIDADES.
LLUIVAS FUERTES PUDIERAN INUNDAR AREAS DE BAJO TERRENO Y CUNETAS Y
AREAS BAJO PUENTES. EVITE ESTOS LUGARES Y NO CRUCE CARRETERAS
INUNDADAS YA QUE PUDIERA SER ARRASTRADO. AGUAS EN RIOS Y QUEBRADAS
TAMBIEN PUDIERAN ELEVARSE...POR LO TANTO BUSQUE TERRENO ALTO SI ESTA
SIENDO AMENAZADO POR AGUAS INUNDANTES.
ER/TSSpecial weather statement, Aug 23, 12:54 PM CDT, 2 hours 44 minutes before
PRC001-009-011-019-023-039-043-055-059-067-073-075-079-081-083-093-
097-107-111-113-121-123-125-131-133-141-149-153-231945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
154 PM AST TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 345 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS...CIALES...COAMO...AIBONITO...BARRANQUITAS...
JAYUYA...ADJUNTAS...MARICAO...OROCOVIS...SABANA GRANDE...SAN
GERMAN...SAN SEBASTIAN...UTUADO...YAUCO...VILLALBA...LAS
MARIAS...LARES...GUAYANILLA...GUANICA...JUANA DIAZ...PONCE...
CABO ROJO...MAYAGUEZ...SALINAS...SANTA ISABEL...PENUELAS...LAJAS
AND ANASCO
AT 146 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 12 MILES SOUTH OF GUANICA...MOVING
NORTH AT 25 MPH TOWARD THE SOUTH COAST OF PUERTO RICO. THIS LINE
WILL BRING STRONG GUSTY WINDS OF POSSIBLY 30 TO 50 MPH AND VERY
HEAVY RAIN ACROSS THE SOUTHWEST AND SOUTH CENTRAL MUNICIPALITIES OF
PUERTO RICO DURING THE NEXT FEW HOURS.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
ERSpecial weather statement, Aug 23, 1:02 PM CDT, 2 hours 36 minutes before
PRC001-009-011-019-023-039-043-055-059-067-073-075-079-081-083-093-
097-107-111-113-121-123-125-131-133-141-149-153-231945-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
154 PM AST MARTES 23 DE AGOSTO DE 2011
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 3:45 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
HORMIGUEROS...CIALES...COAMO...AIBONITO...BARRANQUITAS...
JAYUYA...ADJUNTAS...MARICAO...OROCOVIS...SABANA
GRANDE...SAN GERMAN...SAN SEBASTIAN...UTUADO...YAUCO...
VILLALBA...LAS MARIAS...LARES...GUAYANILLA...GUANICA...
JUANA DIAZ...PONCE...CABO ROJO...MAYAGUEZ...SALINAS...
SANTA ISABEL...PENUELAS...LAJAS Y ANASCO
A LA 1:46 PM AST...EL RADAR DOPPLER INDICO UNA LINEA DE TRONADAS
FUERTES A 12 MILLAS AL SUR DE GUANICA...MOVIENDOSE AL NORTE A 25 MPH
HACIA LA COSTA SUR DE PUERTO RICO. ESTA LINEA TRAERA VIENTOS FUERTES
DE 30 A 50 MPH Y LLUVIA FUERTE A TRAVES DE LOS MUNICIPIOS DEL
SUROESTE Y SUR CENTRAL DE PUERTO RICO DURANTE LAS PROXIMAS HORAS.
LLUVIAS FUERTES PUDIERAN INUNDAR AREAS DE BAJO TERRENO Y CUNETAS Y
AREAS BAJO PUENTES. EVITE ESTOS LUGARES Y NO CRUCE CARRETERAS
INUNDADAS YA QUE PUDIERA SER ARRASTRADO. AGUAS EN RIOS Y QUEBRADAS
TAMBIEN PUDIERAN ELEVARSE...POR LO TANTO BUSQUE TERRENO ALTO SI ESTA
SIENDO AMENAZADO POR AGUAS INUNDANTES.
ER/RVTLocal storm report, Aug 23, 2:01 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
301 PM AST TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD CAROLINA 18.41N 65.98W
08/23/2011 CAROLINA PR NEWSPAPER
*** 1 FATAL *** A 62 YEAR OLD WOMAN IN HER VEHICLE WAS
OVERTAKEN BY FLOOD WATERS AS SHE ATTEMPTED TO DRIVE
ACROSS A FLOODED ROADWAY PR857 IN BARRIO CANOVANILLAS,
COHITRE SECTOR. THE WOMAN WAS RESCUED BY CITIZENS AND
TAKEN TO A LOCAL HOSPITAL WHERE SHE LATER DIED.
&&
JALAMOThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:36 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 22, 7:50 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Aug 22, 9:34 PM CDT | Small Craft Advisory | JSJ | 31 hr | |
| Aug 22, 10:01 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Aug 22, 10:45 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 22, 11:19 PM CDT | Areal Flood Warning | JSJ | 2 min | |
| Aug 23, 12:51 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 1:41 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 1:51 AM CDT | Areal Flood Warning | JSJ | 19 hr | |
| Aug 23, 3:01 AM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Aug 23, 3:08 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 23, 3:30 AM CDT | Areal Flood Advisory | JSJ | 7 min | |
| Aug 23, 3:33 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 23, 4:06 AM CDT | Special Marine Warning | JSJ | 114 min | |
| Aug 23, 5:12 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 5:33 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 6:18 AM CDT | Flash Flood Warning | JSJ | 16 hr | |
| Aug 23, 7:03 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 7:26 AM CDT | Tornado Warning | JSJ | 19 min | |
| Aug 23, 8:11 AM CDT | Severe Thunderstorm Warning | JSJ | 34 min | |
| Aug 23, 8:45 AM CDT | Severe Thunderstorm Warning | JSJ | 30 min | |
| Aug 23, 9:01 AM CDT | Special Marine Warning | JSJ | 119 min | |
| Aug 23, 10:19 AM CDT | Areal Flood Warning | JSJ | 16 hr | |
| Aug 23, 10:38 AM CDT | Areal Flood Advisory | JSJ | 13 hr | |
| Aug 23, 10:47 AM CDT | Severe Thunderstorm Warning | JSJ | 43 min | |
| Aug 23, 11:00 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 11:00 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 23, 11:47 AM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Aug 23, 11:50 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 23, 1:09 PM CDT | Special Marine Warning | JSJ | 96 min | |
| Aug 23, 1:24 PM CDT | Severe Thunderstorm Warning | JSJ | 36 min | |
| Aug 23, 1:36 PM CDT | Flash Flood Warning | JSJ | 104 min | |
| Aug 23, 2:46 PM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Aug 23, 3:00 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Aug 23, 3:46 PM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Aug 23, 4:12 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 5:59 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 6:09 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 6:41 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Aug 23, 6:53 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.